Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 24, NWS Charleston, WV

April 3, 2015Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this river flood warning at Apr 3, 2015, 10:36 AM EDT for Carter County, Greenup County, Kentucky. It took effect at Apr 4, 2015, 12:22 AM EDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 10:36 AM EDT (14:36 UTC)
In effect from
Apr 4, 2015, 12:22 AM EDT
Expired
Apr 5, 2015, 5:21 AM EDT
In force
29 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sandy River at Grayson (GYNK2). The gauge peaked at 24.45 ft at Apr 4, 2015, 4:00 PM EDT.

actionminormoderate102004/0304/0404/0504/06
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03216500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WGUS41 KRLX 031436
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1036 AM EDT FRI APR 3 2015

...The National Weather Service in Charleston Wv has issued a flood warning for 
the following rivers... Little Sandy River...

Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

* The next statement will be issued BY 7 PM or sooner if conditions change.


&&

KYC043-089-040236-
/O.NEW.KRLX.FL.W.0024.150404T0424Z-150405T0312Z/
/GYNK2.1.ER.150404T0424Z.150404T1200Z.150404T2112Z.NO/
1036 AM EDT FRI APR 3 2015

the National Weather Service in Charleston Wv has issued a 

* Flood Warning for 
  the Little Sandy River At Grayson.
* from late tonight to Saturday evening...or until the warning is cancelled.
* At 10:00 AM Friday the stage was 8.0 feet. 
* Minor Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...rise above flood stage around midnight and continue to rise to 
  near 23.2 feet by dawn Saturday morning. The river will fall below flood stage 
  sometime Saturday afternoon  .
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river, are flooded.
* A crest near 23.2 feet compares to a previous crest of 21.6 feet on March 11 
  2015.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$

TRM
9 follow-up statements
383 
WGUS81 KRLX 040025
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
825 PM EDT FRI APR 3 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...
 
Affecting the following counties in Kentucky...Carter...Greenup.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 4 PM or sooner if conditions change.


&&

KYC043-089-040625-
/O.CON.KRLX.FL.W.0024.150404T0417Z-150405T0312Z/
/GYNK2.1.ER.150404T0417Z.150404T1200Z.150404T2112Z.NO/
825 PM EDT FRI APR 3 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* from late tonight to Saturday evening...or until the warning is cancelled.
* AT  8:00 PM Friday the stage was 18.0 feet. 
* Minor Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...Rise above flood stage around midnight and continue to rise to 
  near 23.2 feet by dawn Saturday morning. the river will fall below flood stage 
  sometime Saturday afternoon  .
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river are flooded.
* A crest near 23.2 feet compares to a previous crest of 21.6 feet on March 11 
  2015.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
072 
WGUS81 KRLX 040215
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1015 PM EDT FRI APR 3 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...
 
Affecting the following counties in Kentucky...Carter...Greenup.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 5 AM or sooner if conditions change.


&&

KYC043-089-040815-
/O.EXT.KRLX.FL.W.0024.150404T0422Z-150405T0312Z/
/GYNK2.1.ER.150404T0422Z.150404T1200Z.150404T2112Z.NO/
1015 PM EDT FRI APR 3 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT  9:00 PM Friday the stage was 18.5 feet. 
* Minor Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...Rise above flood stage by after midnight  and continue to rise to 
  near 23.2 feet by Saturday morning. the river will fall below flood stage by 
  Saturday afternoon  .
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river are flooded.
* A crest near 23.2 feet compares to a previous crest of 21.6 feet on March 11 
  2015.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
174 
WGUS81 KRLX 040815
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
415 AM EDT SAT APR 4 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...
 
Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

* The next statement will be issued BY 10 AM or sooner if conditions change.

&&

KYC043-089-041415-
/O.EXT.KRLX.FL.W.0024.000000T0000Z-150405T0524Z/
/GYNK2.1.ER.150404T0743Z.150404T1800Z.150404T2324Z.NO/
415 AM EDT SAT APR 4 2015

...Flood Warning extended until late tonight...The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT 4:00 AM Saturday the stage was 21.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The River will continue rising to near 22.6 feet by this afternoon.
  The river will fall below flood stage this evening.
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river are flooded.
* A crest near 22.6 feet compares to a previous crest of 21.6 feet on March 11 
  2015.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
948 
WGUS81 KRLX 041428
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1028 AM EDT SAT APR 4 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...

Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

* The next statement will be issued around 5 PM EDT
  or sooner if conditions change.

&&

KYC043-089-042028-
/O.CON.KRLX.FL.W.0024.000000T0000Z-150405T0524Z/
/GYNK2.1.ER.150404T0743Z.150404T1400Z.150404T2324Z.NO/
1028 AM EDT SAT APR 4 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT 10:00 AM Saturday the stage was 23.3 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast...with a crest
  of 24.24 feet forecast this afternoon.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by this 
  evening.
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river are flooded.
* A crest near  feet compares to a previous crest of 21.6 feet on March 11 2015.
  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
538 
WGUS41 KRLX 041842
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
242 PM EDT SAT APR 4 2015

...Forecast Flooding Changed from Minor to Moderate Severity for the following 
rivers Little Sandy River...

Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 7 PM EDT or 
sooner if conditions change.


&&

KYC043-089-050642-
/O.EXT.KRLX.FL.W.0024.000000T0000Z-150405T1820Z/
/GYNK2.2.ER.150404T0743Z.150405T0000Z.150405T1220Z.NO/
242 PM EDT SAT APR 4 2015

...Forecast flooding increased from Minor TO Moderate severity...
The Flood Warning continues for 
  the Little Sandy River At Grayson.
* until Sunday afternoon...or until the warning is cancelled.
* At  2:00 PM Saturday the stage was 24.2 feet. 
* Minor Flooding is occurring and Moderate Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...the river will continue rising to near 25.5 feet by this evening. 
  The river will fall below flood stage Sunday morning.
* At stages near 25.0 feet...Affects homes upstream along river and a low section
  of route 60 near the river gage. Backwater along streams and creeks draining 
  into the river.
* A crest near 25.5 feet compares to a previous crest of 23.5 feet on April 12 
  2011.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
295 
WGUS81 KRLX 042121
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
521 PM EDT SAT APR 4 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...

Affecting the following counties in Kentucky...Carter...Greenup.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 10 PM or sooner if conditions change.


&&

KYC043-089-050321-
/O.CON.KRLX.FL.W.0024.000000T0000Z-150405T1820Z/
/GYNK2.2.ER.150404T0743Z.150405T0000Z.150405T1220Z.NO/
521 PM EDT SAT APR 4 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT  5:00 PM Saturday the stage was 24.5 feet. 
* Minor Flooding is occurring and Moderate Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The River will continue rising to near 25.5 feet by this evening. 
  The river will fall below flood stage Sunday morning.
* At stages near 25.0 feet...Affects homes upstream along river and a low section
  of route 60 near the river gage. Backwater along streams and creeks draining 
  into the river.
* A crest near 25.5 feet compares to a previous crest of 23.5 feet on April 12 
  2011.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
392 
WGUS81 KRLX 050108
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
908 PM EDT SAT APR 4 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...
 
Affecting the following counties in Kentucky...Carter...Greenup.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 3 AM or sooner if conditions change.


&&

KYC043-089-050708-
/O.EXT.KRLX.FL.W.0024.000000T0000Z-150405T1518Z/
/GYNK2.1.ER.150404T0743Z.150404T2200Z.150405T0918Z.NO/
908 PM EDT SAT APR 4 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT  8:00 PM Saturday the stage was 24.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by early 
  Sunday.
* At stages near 25.0 feet...Affects homes upstream along river and a low section
  of route 60 near the river gage. Backwater along streams and creeks draining 
  into the river.
* A crest near  feet compares to a previous crest of 22.3 feet on February 5 
  2014.  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
850 
WGUS81 KRLX 050557
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
157 AM EDT SUN APR 5 2015

...The flood warning continues for the following rivers...Little Sandy River.
  At Grayson...
 
Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 7 AM
or sooner if conditions change.


&&

KYC043-089-051157-
/O.EXT.KRLX.FL.W.0024.000000T0000Z-150405T1357Z/
/GYNK2.1.ER.150404T0743Z.150404T2200Z.150405T0757Z.NO/
157 AM EDT SUN APR 5 2015

The Flood Warning continues for
  the Little Sandy River At Grayson.
* AT  1:00 AM Sunday the stage was 22.7 feet. 
* Minor Flooding is occurring.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by early this 
  morning.
* At stages near 23.0 feet...Low spots on route 773 and jackson road, along the 
  river are flooded.
  

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$
928 
WGUS81 KRLX 050921
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
521 AM EDT SUN APR 5 2015

...The flood warning is cancelled for the following rivers...Little Sandy River.
  At Grayson...
 
 Affecting the following counties in Kentucky...Carter...Greenup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

&&

KYC043-089-050951-
/O.CAN.KRLX.FL.W.0024.000000T0000Z-150405T1357Z/
/GYNK2.1.ER.150404T0743Z.150404T2200Z.150405T0851Z.NO/
521 AM EDT SUN APR 5 2015

The Flood Warning is cancelled for
  the Little Sandy River At Grayson.
* AT  5:00 AM Sunday the stage was 20.9 feet. 
* fell below flood stage at  4:51 AM Sunday.
* Flood stage is 21.0 feet.
* Forecast...the river will continue to fall.

&&

LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 3, 10:16 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 3, 10:16 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EDT FRI APR 3 2015

.SYNOPSIS...
WAVES ALONG STRONG FRONTAL ZONE WILL MOVE THROUGH TODAY.
COLD FRONT SWEEPS THROUGH THIS EVENING. COOLER SATURDAY WITH HIGH
PRESSURE BUILDING IN. DRY EASTER.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...

WENT AHEAD AND THREW IN REMAINING COUNTIES INTO THE FLOOD WATCH.
DID SO BASED ON CONVECTION CURRENTLY ENTERING SOUTHWEST
VA/SOUTHERN WV...ALTHOUGH WEAKENING THIS MORNING...AND ADDITIONAL
ROUNDS OF RAIN AND CONVECTION EXPECTED THIS AFTERNOON AND EVENING.

OTHERWISE...MADE NO MAJOR CHANGES TO THE FORECAST. SECONDARY WAVE
OF PRECIPITATION CURRENTLY TO THE WEST IN SOUTHERN IN/WESTERN
KY...PROGGED TO MOVE INTO THE CWA BY EARLY AFTERNOON. STILL
LOOKING AT A SLIGHT RISK OF SEVERE THIS AFTERNOON...MAINLY ACROSS
SOUTHERN WV AND SOUTHWEST VA WHERE BETTER INSTABILITY WILL EXIST.

PREVIOUS DISCUSSION BELOW...

A VERY ACTIVE SETUP ACROSS THE REGION FOR SO EARLY IN THE SPRING
SEASON. WILL BE TRACKING SEVERAL IMPULSES TRAVERSING THRU THE
AREA...AT LEAST 3 TO BE MORE PRECISE. THE ISSUE BECOMES EXACTLY
WHAT AREA THESE TRACK OVER AND IF ENOUGH OF A BOUNDARY CAN BE LAID
DOWN TO KEEP EACH ONE TRACKING A BIT S OF THE PRECEDING ONE AS
THE HRRR/RUC CONTINUE TO SUGGEST FOR TDY. QPF AMOUNTS OFF THE
VARIOUS MODELS ARE TROUBLING INDEED AND ALL SHOW AN CORRIDOR OF 2
TO 3 INCHES OF RAIN FOR THE EVENT BUT IN SLIGHTLY DIFFERING AREAS.
BEST GUESS IS THAT THERE WILL BE A SOMEWHAT NARROW CORRIDOR OF 2
TO PERHAPS 3 INCHES OF RAIN THAT SETS UP SOMEWHERE BETWEEN JUST S
OF RT 33 CORRIDOR TO THE WV COAL FIELDS...PUTTING THE I64 METRO
AREAS SQUARE IN THE CROSS HAIRS.

ALL THE WHILE...THE COLD FRONT WILL BE SLOWLY SAGGING INTO E OH
LATE THIS AFTN. AS FAR AS SVR POTENTIAL IS CONCERNED...SPC HAS A
CHUNK OF THE AREA IN MARGINAL. MOST OF THE INSTABILITY TDY WILL BE
CONFINED ACROSS S ZONES. THIS CHANGES THIS EVENING AS INSTABILITY
TRIES TO SURGE NE ALONG THE FRONTAL BOUNDARY AMID INCREASING LLJ
IN THE 00 TO 03Z TIME FRAME. AS SUCH...THERE COULD BE SOME
STRONG TO SVR WIND GUSTS WITH THE FRONT...PRIMARILY ACROSS NE KY
AND W WV. THE FRONT PICKS UP SPEED AS THE UPPER TROF AMPLIFIES
OVER LAKES REGION. SO...HAVE THE FRONT CROSSING THE OH RIVER
AROUND 03Z...AND EXITING THE MOUNTAINS AROUND 06Z. WITH THE
STRENGTHS OF THE BAROCLINIC ZONE AND CAA...THINK THERE MAY BE A SHORT
WINDOW FOLLOWING FROPA WHERE WINDS MAY GUST 30 TO 35 KTS. TEMPS
WILL DROP BEHIND THE FRONT BUT AS OFTEN IS THE CASE IN
SPRING...THE BL WILL BE SLOW TOO COOL SO AS ANY CHANGEOVER TO SNOW
WOULD BE CONFINED ACROSS THE HIGH MOUNTAINS ELEVATIONS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MODELS SHOW DRIER AIR MOVING IN SATURDAY MORNING...BRINGING AN END TO
ANY REMAINING PRECIPITATION. WITH COOL NORTHWEST FLOW OVER THE
AREA...WILL REMAIN ON THE LOWER SIDE OF MOS GUIDANCE FOR HIGHS ON
SATURDAY. HIGH PRESSURE THEN BUILDS IN AND MOVES OVER THE AREA
SATURDAY NIGHT. MODELS SHOW DRY WEATHER REMAINING FOR EASTER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER A BREAK IN THE SHORT TERM...THE PATTERN REVERTS BACK TO ONE
SIMILAR TO THAT IN THE NEAR TERM FOR MUCH OF NEXT WEEK.  THE
POSSIBILITY FOR REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS LEADS
TO THE CONCERN FOR EXCESSIVE RAINFALL WHICH HAS BEEN ADDED TO THE
HWO.

NRN STREAM L/W TROUGH OVER ERN CANADA DURING THE SHORT TERM LIFTS
OUT NEAR THE BEGINNING OF THE LONG TERM...AND THEN A NEW ONE STARTS
TO BECOME REESTABLISHED NEAR THE END OF THE PERIOD.  THIS LEAVES
MUCH OF THE LONG TERM PERIOD DOMINATED BY THE SRN STREAM...WITH
SEVERAL S/W TROUGHS MOVING THROUGH THE GENERALLY WSW UPPER LEVEL
FLOW.

AT THE SFC...LOW PRESSURE MOVES NEWD OUT OF THE CENTRAL CONUS AND
INTO THE GREAT LAKES...AND THEN GRADUALLY DISPLACES HIGH PRESSURE
OVER EASTERN CANADA...TAKING UNTIL EARLY DAY 7 TO DO SO.  WITH ONLY
WEAK PACIFIC HIGH PRESSURE BUILDING ACROSS THE CENTRAL CONUS FROM
THE W...THE FCST AREA IS LEFT IN A WAVY FRONTAL ZONE THROUGH THE END
OF THE PERIOD...BEFORE CANADIAN HIGH PRESSURE BEGINS BUILDING SWD
INTO THE MIDWEST IN RESPONSE TO THE NEW L/W TROUGH BECOMING
ESTABLISHED OVER EASTERN CANADA.

THE LOW CENTERS TRACK MAINLY N OF THE FCST AREA THIS PERIOD...HENCE
THE ON AND OFF ROUNDS OF CONVECTIVE PRECIPITATION.  THE FCST DEPICTS
AN INITIAL WARM WAVE PASSING THROUGH MON.  THE FIRST MAIN LOW CENTER
TRACKS N OF THE AREA LATE TUE AND TUE NT...WITH THE NEXT LIKELY
ROUND OF PRECIPITATION.  THIS IS MOST STRONGLY SUPPORTED BY THE
CANADIAN.  A THIRD CROSSES THU INTO THU NT.  HAVE THE THUNDERSTORM
CHANCE DURING THE PERIOD MOSTLY ACROSS SRN PORTIONS OF THE FCST AREA.

TEMPERATURES ARE CLOSE TO WPC WITH LITTLE CHANGE FROM PREVIOUS.  DO
HAVE TEMPERATURES SLOWLY RISING OVERNIGHT SUN NT WITH THE INITIAL
WARM WAVE MOVING IN.  POPS ARE RATHER HIGH ON AVERAGE FOR A DAY 4
THROUGH 7 PERIOD.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS OUTSIDE THE MORE ROBUST SHRA. HAVE SOME TEMPO MVFR
VSBY TO HANDLE THESE SHRA. OVERALL TRACK BECOMES CONDUCIVE FOR
SOME TRAINING THIS MORNING ACROSS NE KY AND C WV WITH A FEW MORE
UPSTREAM IMPULSES TO CONTEND WITH. ALLOWED FOR CIGS TO DROP INTO
MVFR FOR MOST OF THE AREA EXCEPT KBKW/KEKN. MEANWHILE THE COLD
FRONT WILL SLOWLY PUSH INTO E OH BY LATE THIS AFTERNOON. ENOUGH
INSTABILITY WARRANTS SOME PROB 30 TSRA GROUPINGS FOR S TERMINALS
THIS AFTN WITH WIND BEING PRIMARY HAZARD. THE COLD FRONT WILL PICK
UP SPEED THIS EVENING AND PUSH THRU IN THE 00 TO 06Z TIME FRAME W
TO E. THERE MAY BE SOME STRONG TO ISOLATED SVR GUSTS WITH
FROPA...PRIMARILY ACROSS NE KY AND W WV. CIGS TO LOWER INTO IFR
ALONG AND JUST BEHIND THE FRONT WITH GUSTY WINDS IN CAA ROUNDING
OUT THE TAF PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: COVERAGE OF IFR MAY BE GREATER THAN THE TAFS
THOUGH BELIEVE AREAL EXTENT WILL BE LIMITED. MAINLY OCCURRING
AROUND HEAVIER CONVECTIVE SHOWERS THRU THIS AFTN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
IFR POSSIBLE IN SHOWERS AND/OR STORMS THROUGH FRIDAY NIGHT...AND
THEN AGAIN ON TUESDAY.

&&

.HYDROLOGY...
INITIALLY RELATIVELY DRY SOIL CONDITIONS FOR EARLY APRIL AND STREAMS
AOB NORMAL FLOW. SHOULD BE ABLE TO HANDLE 1 TO 1.5 INCHES OF RAIN
WITHOUT SIGNIFICANT PROBLEMS. IF THE SEVERAL ROUNDS OF SHOWERS AND
EMBEDDED CONVECTION INTO FRIDAY EVENING OVERLAP...CAUSING
REPETITIVE HEAVIER SHOWERS OVER THE SAME SMALL STREAM BASIN...WATER
CONCERNS WOULD INCREASE WITH AMOUNTS TOWARD 2 INCHES OR MORE.

STRONG RISES ON RIVERS SUCH AS THE HOCKING...LITTLE KANAWHA...WEST
FORK...AND TYGART VALLEY...EXPECTED.

CONVECTIVE NATURE MAY TRY TO PUSH HEAVIER RAIN AXIS SOUTH OF MODEL
EMPHASIS/FOCUS. WE TRENDED SOUTH ON THE WATCH...BUT MAY NEED TO INCLUDE
EXTREME SOUTHERN WEST VIRGINIA...IF THAT CONVECTIVE AXIS GOES EVEN
FURTHER SOUTH.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...SL/30
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...30

HYDROLOGY...ARJ
Hazardous weather outlook, Apr 3, 10:28 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 AM EDT FRI APR 3 2015

KYZ105-VAZ003-004-WVZ005-013-024>026-033>035-041430-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT IS DAMAGING WIND ALTHOUGH HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ086-087-WVZ006>008-014>016-018-027>030-036>040-046-047-
041430-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT IS DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-041430-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
1028 AM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN
FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE
POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Apr 3, 9:50 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
950 AM EDT FRI APR 3 2015

KYZ101-102-031545-
CARTER KY-GREENUP KY-
950 AM EDT FRI APR 3 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND CARTER COUNTIES UNTIL
1145 AM EDT...

AT 941 AM EDT...AN AREA OF SHOWERS WITH HEAVY RAINFALL THIS MORNING
HAS CAUSED RISES ON AREA STREAMS AND PONDING IN LOW LYING ARRAS.
SOME VULNERABLE SECTIONS OF ROADWAY MAY BE WATER COVERED.

THE RAIN HAS BEGUN DIMINISHING AND THIS TREND WILL CONTINUE THIS
MORNING.  HOWEVER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS
EXPECTED LATER TODAY...AND A FLOOD WATCH REMAINS IN EFFECT FOR THE
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8323 3842 8323 3859 8307 3872 8303
      3876 8289 3859 8285 3856 8280 3855 8270
      3851 8267 3839 8281 3836 8277 3824 8280
      3819 8285 3817 8294 3820 8302 3818 8305
      3823 8309 3826 8318 3819 8327 3832 8334

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:50 AM EDTSpecial Weather StatementRLXCarter, Greenup115 min
Apr 3, 5:08 PM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence6 hr
Apr 3, 6:30 PM EDTFlash Flood WarningRLXLawrence3 hr
Apr 3, 6:36 PM EDTSevere Thunderstorm WarningRLXLawrence24 min

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.